MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP10, HXE-PLUS, 36MM

ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP10, HXE-PLUS, 36MM
Catalog Number 931-36-760
Health Effect - Clinical Code Inflammation (1932)
Date of Event 06/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient presenting to the surgeon with a suspicious inflamed scar on his hip.After aspiration of the hip joint the doctor of record ordered an irrigation and debridement procedure and planned to remove the head and liner then replace with new implants.The surgeon followed the same incision from the previous surgery to expose the hip joint.He then swabbed for cultures and removed the head then liner.He replaced the head and liner with new implants.The head was a stryker orthopedic product and the liner from (b)(4).The patient was then closed.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a suspicious inflamed scar on the patient's hip.The in-vivo length of patient service for the implant was 7.4 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the surgeon had observed an inflamed scar.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER/NON-HOODED-NEU, MP10, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6718794
Report Number1644408-2017-00581
Device Sequence Number13896066
Product Code LPH
UDI-Device Identifier00888912099646
UDI-Public(01)00888912099646
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2021
Device Catalogue Number931-36-760
Device Lot Number889N1918
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight100